Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have yeast infection. Taking amoxicillin. Found red, swollen hymen and urethra. Cause and cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1068 Questions
Question
Hello .my wife is sick with maybe tonsillitis , maybe mono... She has been given amoxicillin which she has been taking for 2 1/2 days now . She now has red and swollen hymen and urethra as of today . Yellow / XXXXXXX puss as well. No aches or pain . Told me when she wiped from urinating that there was a trace of blood , but not visible in her urine . Also not dark in color. She has been battling yeast infections for a couple months now. When ever we have sex she is getting them . We are clean people and I have not been unfaithful . Any ideas or suggestions?
Posted Tue, 26 Feb 2013 in Infections
 
 
Answered by Dr. Sudhir 21 minutes later
Hello,

Antibiotics can sometime flare up fungal/yeast infections.May be that has happened in her case.

In view of her current symptoms, particularly blood on wipe I guess she should consider a visit to doctor.Doctor might want to get a vaginal swab tested and than suggest an appropriate antifungal. Lactobacilli (Myconip, vaginal tab) can be used to restore vaginal acidity and reduce infection.Fix dose combinations are available to treat such vaginitis, doctor would put her on one of them.

If she is getting recurrent infection, than she needs to work on her immunity.Check out blood sugar if not done recently.

Hope this answers your question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have yeast infection. Taking amoxicillin. Found red, swollen hymen and urethra. Cause and cure? 21 minutes later
Thanks for your response . I forgot to mention they gave her something for yeast infection to go with antibiotics . We have been together since '03 and the past few months shes been getting these yeast infection . Past couple months every time we have sex .How does she really improve her immunity and what does her blood sugar levels have an effect ?
 
 
Answered by Dr. Sudhir 14 minutes later
Thanks for follow up question.

1.Please check with the her doctor that medications given for yeast infection are not just supportive medications.Sometimes only medications to help assist clearing off infection are give.She might need more aggressive treatment with proper course.And if she is put on any such treatment then you will have to give some time to medications to show results.Or else ideal way would be to get vaginal swab tested and then take appropriate treatment.
2.It's not that you are transmitting these infections to her or its kind of STD. It's a routine infection and every sexually active individual is susceptible to it.Immunity is what prevents such infection in most individuals.
3.There is no simple way to increase immunity.Good diet,vitamin supplements, managing stress, good sleep and regular exercises can help.
4.frequent fungal infections arise suspicion of diabetes, so one needs to get sugar levels checked.
5.High standards of personal hygiene are an essential part of the treatment.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions